MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH-MB
Medical Device Problem Codes Break (1069); Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when the cook district manager received the ncircle tipless stone extractor the handle was not completely in its container.The handle was pushed back into the container and it was noticed that the wire of the basket was also damaged.A visual examination of the sealed package noted the basket formation appears kinked and pulled.An observation of the basket formation noted that one of the wires is severely kinked.Upon the first actuation of the handle, two of the wires broke.No patient involvement.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, drawings, quality control data, and specifications was also performed.One unopened package was returned for investigation.A visual examination of the sealed package noted the basket formation appears kinked and pulled.The package was opened for investigation.The collet knob is tight and secure and the male luer lock adapter (mlla) is tight.There was no damage noted to the basket sheath.An observation of the basket formation noted that one of the wires is severely kinked.Upon the first actuation of the handle, two of the basket wires broke 5 mm from the knob.A review of the device history record found no non-conformances related to the reported failure mode.A review for additional complaints for this device lot found revealed this complaint to be the only complaint associated with lot number 8445982.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the provided information a definitive root cause cannot be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7312768
Report Number1820334-2018-00594
Device Sequence Number1656063
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)201214(10)8445982
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-030115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1